A member asked:

Is black and tarry stool and abdominal distention following a epidural steroid injection signs of gastric bleeding?

3 doctors weighed in across 2 answers
Dr. Robert Binford answered

Specializes in Thoracic Surgery

Yes. See a doctor: Dark, black tarry stool is called melena. It is a sign of GI bleeding early in the GI tract like the stomach or duodenum. Steroids can cause gastritis but there are other causes as well. Either way GI bleeding enough to cause melena needs to be investigated. Often a small or medium bleed is just an early warning of a large impending bleed. See a doctor asap.

Answered 3/12/2020

5.4k views

Thank
Dr. David Simons answered

Specializes in Anesthesiology

Yes : Black and tarry stools with abdominal distention is a reason to seek immediate medical attention. It may indicate bleeding and bowel obstruction requiring surgical intervention.

Answered 3/22/2020

5.4k views

Thank

Related Questions

Online Primary Care Doctors Accepting New Patients

$44 video appointments available today with a membership as low as $15/month

Book a Video Appointment
Ask your question
Didn't find what you're looking for?

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more.

Ask your question